MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M0061453510
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental report will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex ureteral stent was used during a transurethral nephrolithotomy procedure performed on (b)(6) 2021.According to the complainant, the physician found the stent was broken along the shaft and the pigtail coil was detached.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: initial reporter state: (b)(6).Block h6: device code a0401 captures the reportable event of stent shaft break.Block h10: the returned percuflex ureteral stent was analyzed, and a visual evaluation noted that the proximal section (bladder pigtail) was detached 4.7 cm from the tip.A functional evaluation noted that a mandrel was able to be inserted through the device with no resistance.The suture string was returned loaded and cut with the device.No other problems with the device were noted.The reported event was confirmed.Analysis of the returned device revealed that the proximal section (bladder pigtail) was detached 4.7 cm from the tip.This problem found could have been interpreted by the customer as the reported event of stent shaft break and coil detached, however only coil detached was confirmed.The problem found of bladder pigtail detached is an problem that could have been generated by the user or due to interacting of the device with the suture string or other devices involved during preparation and procedure.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on the event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
PERCUFLEX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11267320
Report Number3005099803-2021-00315
Device Sequence Number19647468
Product Code FAD
UDI-Device Identifier08714729040262
UDI-Public08714729040262
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K834468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2022
Device Model NumberM0061453510
Device Catalogue Number145-351
Device Lot Number0024849602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2021
Initial Date Received by Manufacturer 01/13/2021
Supplement Date Received by Manufacturer02/16/2021
Initial Report FDA Received Date02/02/2021
Supplement Report FDA Received Date03/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Patient Weight67